Skip to main content Accessibility help
×
Home

Purely exponential growth of cusp-uniform actions

  • WEN-YUAN YANG (a1)

Abstract

Suppose that a countable group $G$ admits a cusp-uniform action on a hyperbolic space $(X,d)$ such that $G$ is of divergent type. The main result of the paper is characterizing the purely exponential growth type of the orbit growth function by a condition introduced by Dal’bo, Otal and Peigné [Séries de Poincaré des groupes géométriquement finis. Israel J. Math.118(3) (2000), 109–124]. For geometrically finite Cartan–Hadamard manifolds with pinched negative curvature, this condition ensures the finiteness of Bowen–Margulis–Sullivan measures. In this case, our result recovers a theorem of Roblin (in a coarse form). Our main tool is the Patterson–Sullivan measures on the Gromov boundary of $X$ , and a variant of the Sullivan shadow lemma called the partial shadow lemma. This allows us to prove that the purely exponential growth of either cones, or partial cones or horoballs is also equivalent to the Dal’bo–Otal–Peigné condition. These results are used further in a paper by the present author [W. Yang, Patterson–Sullivan measures and growth of relatively hyperbolic groups. Preprint, 2013, arXiv:1308.6326].

Copyright

References

Hide All
[1] Arzhantseva, G. and Lysenok, I.. Growth tightness for word hyperbolic groups. Math. Z. 241(3) (2002), 597611.
[2] Bowditch, B.. Convergence groups and configuration spaces. Geometric Group Theory Down Under: Proceedings of a Special Year in Geometric Group Theory, Canberra, Australia. Eds. Cossey, J., Miller, C. F., Neumann, W. D. and Shapiro, M.. de Gruyter, Berlin, 1999, pp. 2354.
[3] Bowditch, B.. Relatively hyperbolic groups. Internat. J. Algebra Comput. 22 (3) (2012), Paper No. 1250016.
[4] Bridson, M. and Haefliger, A.. Metric Spaces of Non-positive Curvature (Grundlehren der Mathematischen Wissenschaften, 319) . Springer, Berlin, 1999.
[5] Coornaert, M.. Mesures de Patterson–Sullivan sur le bord d’un espace hyperbolique au sens de Gromov. Pacific J. Math. 159(2) (1993), 241270.
[6] Dal’bo, F., Otal, P. and Peigné, M.. Séries de Poincaré des groupes géométriquement finis. Israel J. Math. 118(3) (2000), 109124.
[7] Drutu, C. and Sapir, M.. Tree-graded spaces and asymptotic cones of groups. Topology 44(5) (2005), 9591058; with an appendix by D. Osin and M. Sapir.
[8] Farb, B.. Relatively hyperbolic groups. Geom. Funct. Anal. 8(5) (1998), 810840.
[9] Gaboriau, D. and Paulin, F.. Sur les immeubles hyperboliques. Geom. Dedicata 88(1) (2001), 153197.
[10] Gerasimov, V.. Expansive convergence groups are relatively hyperbolic. Geom. Funct. Anal. 19(1) (2009), 137169.
[11] Ghys, E. and de la Harpe, P.. Sur les groupes hyperboliques d’après Mikhael Gromov (Progress in Mathematics) . Birkaüser, Basel, 1990.
[12] Grigorchuk, R. and de la Harpe, P.. On problems related to growth, entropy and spectrum in group theory. J. Dyn. Control Syst. 3(1) (1997), 5189.
[13] Gromov, M.. Hyperbolic groups. Essays in Group Theory. Vol. 1. Ed. Gersten, S.. Springer, New York, 1987, pp. 75263.
[14] Hruska, G.. Relative hyperbolicity and relative quasiconvexity for countable groups. Algebr. Geom. Topol. 10(3) (2010), 18071856.
[15] Marden, M.. The geometry of finitely generated Kleinian groups. Ann. of Math. (2) 99(3) (1974), 383462.
[16] Osin, D.. Elementary subgroups of relatively hyperbolic groups and bounded generation. Internat. J. Algebra Comput. 16(1) (2006), 99118.
[17] Osin, D.. Relatively hyperbolic groups: intrinsic geometry, algebraic properties, and algorithmic problems. Mem. Amer. Math. Soc. 179(843) (2006).
[18] Patterson, S.. The limit set of a Fuchsian group. Acta Math. 136(1) (1976), 241273.
[19] Peigné, M.. On some exotic schottky groups. Discrete Contin. Dyn. Syst. 118(31) (2011), 559579.
[20] Roblin, T.. Ergodicité et équidistribution en courbure négative (Mémoires de la SMF, 95) . Société Matématique de France, Paris, 2003.
[21] Sullivan, D.. The density at infinity of a discrete group of hyperbolic motions. Publ. Math. Inst. Hautes Études Sci. 50 (1979), 171202.
[22] Sullivan, D.. Entropy, Hausdorff measures old and new, and limit sets of geometrically finite Kleinian groups. Acta Math. 153 (1984), 259277.
[23] Tukia, P.. Conical limit points and uniform convergence groups. J. Reine Angew. Math. 501 (1998), 7198.
[24] Yaman, A.. A topological characterisation of relatively hyperbolic groups. J. Reine Angew. Math. 566 (2004), 4189.
[25] Yang, W.. Patterson–Sullivan measures and growth of relatively hyperbolic groups. Preprint, 2013,arXiv:1308.6326.
[26] Yue, C.. The ergodic theory of discrete isometry groups on manifolds of variable negative curvature. Trans. Amer. Math. Soc. 48(12) (1996), 49655005.

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed